Nebraska, 2012Drought in Nebraska, August 1 to 31, 2012
August 1 to 31, 2012 · NWS LBF · 27 events in 27 counties and zones
The drought that began late June continued to intensify as the trend of strong high pressure aloft sustained dry and hot weather. Temperatures were above average and the suppressed rainfall let to spotty rainfall in some areas.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $700,000
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought that began late June continued to intensify as the trend of strong high pressure aloft sustained dry and hot weather. Temperatures were above average and the suppressed rainfall let to spotty rainfall in some areas. The Drought Monitor continued to reflect short-term impacts, while a large portion of the sandhills showed the drought exceptional (D4), otherwise extreme drought conditions lingers for the region. Record low flows on streams have increased with an exception of the North Platte River below Kingsley Dam, where higher flows were maintained for irrigation needs. The fire dangers were elevated through the month. High based thunderstorms brought an increase risk of fire starts. The drought continued into September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 31, 11:30 PM CST, 30 minutes earlier.
Area forecast discussion, Jul 31, 11:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 AM CDT WED AUG 1 2012
.AVIATION...
AT 05Z ISOLATED TSTM NEAR KLBF. KEPT VCTS IN 06Z TAF UNTIL 09Z WITH
ADDITIONAL ACTIVITY TO THE WEST NEAR KOGA. A DISTURBANCE TO TRACK
ACROSS THE TERMINALS WITH TEMPO ADDED FOR -TSRA KLBF AND KVTN AFTER
20Z.
&&
.PREV DISCUSSION... /ISSUED 805 PM CDT TUE JUL 31 2012/
SYNOPSIS...
VISIBLE SATELLITE IMAGERY AND SURFACE ANALYSIS AT 19Z SHOWED A
FRONT ACROSS SOUTH DAKOTA AND WYOMING. ANOTHER BOUNDARY COULD BE
SEEN IN THE VISIBLE IMAGERY ACROSS WESTERN KANSAS. AT THE SURFACE...
WIND AND PRESSURE FIELDS INDICATED A TROUGH/DRY LINE ACROSS EASTERN
WYOMING AND EASTERN COLORADO. IN THE WATER VAPOR IMAGERY...THERE
WERE TWO SIGNIFICANT PLUMES OF MID-LEVEL MOISTURE. ONE WAS FROM THE
GULF OF MEXICO ACROSS SOUTH TEXAS TO EASTERN NEW MEXICO. THE OTHER
WAS FROM THE BAJA PENINSULA...ACROSS THE INTERMOUNTAIN REGION...AND
ACROSS THE ROCKIES TO THE NORTHERN PLAINS.
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS EVENING ALONG
THE SURFACE TROUGH ON THE HIGH PLAINS. THEN...THEY ARE EXPECTED TO
COME ACROSS SOUTHWEST NEBRASKA. WITH A VERY DRY BOUNDARY LAYER...
RAIN MAY NOT BE ABLE TO REACH THE SURFACE INITIALLY. THEREFORE...
THE COVERAGE AND RAIN AMOUNTS WILL BE LIMITED. AT THIS TIME...IT
APPEARS THAT THE AREA MOST LIKELY TO GET ANY RAIN WILL BE SOUTH AND
WEST OF OGALLALA AND NORTH PLATTE.
WITH MOISTURE PLUMES FROM BOTH THE GULF COAST AND THE
PACIFIC...THERE SHOULD BE E DECENT BUILD-UP OF USABLE MOISTURE
ACROSS NEBRASKA BY EARLY WEDNESDAY.
A FRONT SAGS INTO NORTHERN NEBRASKA WEDNESDAY AFTERNOON IS
EXPECTED TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AGAIN.
MOISTURE AND INSTABILITY IS EXPECTED TO BE MORE FAVORABLE WITH
LIFTED INDICES -2C TO -4C AND PRECIPITABLE WATER VALUES OF 1.25-1.50
INCHES. AGAIN...THE BOUNDARY LAYER WILL BE VERY DRY AND RAIN MAY NOT
REACH THE GROUND INITIALLY AND RAINFALL AMOUNTS WILL BE LIMITED.
AS LONG AS THE UPPER HIGH STAYS ON THE SOUTHERN PLAINS...THERE
IS A POSSIBILITY OF THUNDERSTORMS EACH DAY THROUGH FRIDAY.
HOWEVER...THERE IS A LOT OF UNCERTAINTY REGARDING THE TIMING AND
LOCATION OF THE THUNDERSTORMS.
MEDIUM AND EXTENDED RANGE...SATURDAY NIGHT THROUGH TUESDAY.
AFTER SATURDAY...THE UPPER RIDGE BUILDS BACK TO THE WEST.
THAT PUTS THE CENTRAL PLAINS BACK INTO THE REALLY DRY PATTERN AND
LITTLE OR NO PRECIPITATION IS EXPECTED SATURDAY THROUGH TUESDAY.
WITH NORTHWEST FLOW ALOFT...THOUGH...THERE SHOULD BE A BREAK IN THE
HEAT FOR THE WEEKEND. AT THE BEGINNING OF NEXT WEEK...THE UPPER
RIDGE BECOMES CENTERED OVER NEBRASKA AND KANSAS AND HOT WEATHER IS
AGAIN ON THE AGENDA.
FIRE WEATHER...
ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY WEST OF
HIGHWAY 83. THE DRY LOWER LEVELS WILL RESULT IN THE THUNDERSTORMS
PRODUCING LITTLE IF ANY PRECIPITATION ALONG WITH LIGHTNING...THUS
DRY LIGHTNING IS A GREAT CONCERN AND WILL NEED TO BE MONITORED. ALSO
VERY GUSTY WINDS WILL BE POSSIBLE NEAR ANY STORMS. WINDS CONTINUE TO
BE SOUTHERLY TO SOUTHEASTERLY WHICH HAS HELPED TO HOLD DEW PTS IN
THE 50S AND LOW 60S...RESULTING MIN RH VALUES AROUND 20 PERCENT IN
THE NORTHWEST TO 30 TO 35 PERCENT IN THE SOUTHWEST TO NORTH CENTRAL.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM/EXTENDED...SPRINGER
AVIATION...ROBERGHazardous weather outlook, Jul 31, 9:21 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1021 PM CDT TUE JUL 31 2012
NEZ004>010-022>029-035>038-056>059-069>071-094-020330-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1021 PM CDT TUE JUL 31 2012 /921 PM MDT TUE JUL 31 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR AREAS GENERALLY
WEST OF A VALENTINE THROUGH BROKEN BOW LINE. LOCALLY STRONG WIND
GUSTS TO 50 MPH WILL BE POSSIBLE WITH ANY THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND
EVENING HOURS FOR WEDNESDAY THROUGH FRIDAY NIGHT...AS NUMEROUS
WEAK UPPER LEVEL DISTURBANCES LIFT ACROSS THE OUTLOOK AREA. AT
THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
KAR
In the hours before
Special weather statement, Jul 31, 7:22 PM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM MDT TUE JUL 31 2012
NEZ024-010200-
HOOKER NE-
722 PM MDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOOKER COUNTY UNTIL
800 PM MDT...
AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARR LAKE...OR 17 MILES WEST OF MULLEN...
MOVING EAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HIGHWAY 2 MILE MARKER 170...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
ROBERG
Special weather statement, Jul 31, 8:58 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
958 PM CDT TUE JUL 31 2012
NEZ023-024-035-036-010345-
ARTHUR NE-GRANT NE-HOOKER NE-MCPHERSON NE-
858 PM MDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR...
NORTHWESTERN MCPHERSON...SOUTHWESTERN HOOKER AND SOUTHEASTERN GRANT
COUNTIES UNTIL 945 PM MDT/1045 PM CDT/...
AT 852 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF EAST CODY LAKE...OR 20 MILES
NORTHEAST OF ARTHUR...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
EAST CODY LAKE...
SAND BEACH LAKE...
THREE MILE LAKE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
ROBERG
Special weather statement, Jul 31, 11:01 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1201 AM CDT WED AUG 1 2012
NEZ004-010545-
SHERIDAN NE-
1101 PM MDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
1145 PM MDT...
AT 1057 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RUSHVILLE...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GORDON...
CLINTON...
HIGHWAY 27 MILE MARKER 230...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
JACOBS
Drought, Blaine
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
The drought that began late June continued into August with extreme (D3) conditions that intensified to exceptional (D4) drought conditions by the end of the month. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Boyd
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Boyd forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
The drought that began late June continued into August with extreme (D3) conditions. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Brown
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.430, -99.929 (the zone’s center; the record gives no point)
The drought that began late June continued into August with extreme (D3) conditions. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Custer
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
The drought that began late June continued to intensify in August with exceptional (D4) drought conditions throughout by the end of the month. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Eastern Cherry
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
The drought that began late June continued to into August where extreme (D3) drought conditions lingered. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Frontier
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Frontier forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
The drought that began late June continued to into August and intensified. The drought conditions rose from extreme (D3) to exceptional (D4) in nearly three quarters of the county. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Garfield
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
The drought that began late June continued to into August and intensified. The drought conditions remained extreme (D3) except for the southwest where the drought intensified to exceptional (D4) drought conditions. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Hayes
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Hayes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
The drought that began late June continued to into August and intensified. The drought conditions remained extreme (D3) except for the northeast where the drought intensified to exceptional (D4) drought conditions. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Holt
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Holt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
The drought that began late June continued to into August where extreme (D3) drought lingered. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Keya Paha
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Keya Paha forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.879, -99.712 (the zone’s center; the record gives no point)
The drought that began late June continued to into August. Some rain eased the drought in the northern portions of the county. Otherwise, an extreme (D3) drought lingered along and south of Highway 12. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Lincoln
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
The drought that began late June continued to into August and intensified from extreme (D3) to an exceptional (D4) drought for all except portions of the southeast. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Logan
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
The drought that began late June continued to into August and intensified from extreme (D3) to an exceptional (D4) drought. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Loup
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Loup forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
The drought that began late June continued to into August and intensified from extreme (D3) to an exceptional (D4) drought conditions in the southern portion of the county. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, McPherson
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
The drought that began late June continued to into August and intensified to an exceptional (D4) drought. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Rock
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Rock forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.421, -99.450 (the zone’s center; the record gives no point)
The drought that began late June continued to into August with extreme (D3) drought conditions. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Thomas
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Thomas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
The drought that began late June continued to into August with extreme (D3) drought conditions that intensified to exceptional in the southern half of the county by the end of the month. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Wheeler
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Wheeler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
The drought that began late June continued to into August with extreme (D3) drought conditions. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Arthur
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Arthur forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
The drought that began late June continued into August with extreme (D3) conditions that intensified to an exceptional (D4) drought by the end of the month. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Chase
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
The drought that began late June continued to intensify in August with extreme (D3) conditions across much of Chase County, while exceptional (D4) conditions were found in the far north. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Deuel
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Deuel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
The drought that began late June continued to intensify in August with exceptional (D4) drought conditions. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Garden
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Garden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
The drought that began late June continued to into August and intensified. The drought conditions rose from extreme (D3) to exceptional (D4) in over three quarters of the county. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Grant
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
The drought that began late June continued to into August and intensified. The drought conditions remained extreme (D3) except for the southeast where the drought intensified to exceptional (D4) drought conditions. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Hooker
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Hooker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
The drought that began late June continued to into August where extreme (D3) drought lingered and intensified to exceptional (D4) drought conditions in the south. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Keith
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Keith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
The drought that began late June continued to into August and intensified to an exceptional (D4) drought. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Perkins
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Perkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
The drought that began late June continued to into August and intensified to an exceptional (D4) drought. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Sheridan
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Sheridan forecast zone
- Crop damage
- $700,000
- Reported by
- Drought Monitor
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
The drought that began late June continued to into August with extreme (D3) drought conditions. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. Lightning ignited the Wellnitz fire that burned over 77,000 acres of timber and grass, of which 48,681 acres were in Nebraska. The fire spread north into Shannon County, in South Dakota. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
Drought, Western Cherry
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Western Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
The drought that began late June continued to into August with extreme (D3) drought conditions. The weather pattern trended toward strong high pressure aloft that sustained dry and hot weather. Temperatures were above average and the suppressed rainfall led to spotty rainfall at best. The Drought Monitor continued to reflect short-term impacts, while the drought intensified into September.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 1 to 31, 201241 injured · 34 events
- Excessive Heat in Arkansas, August 1 to 4, 20122 deaths · 4 events
- Damaging Winds and Lightning Strike in Arkansas, August 1 to 2, 20121 death · $3.5 million · 65 kt wind · 8 events
- Drought in Iowa, August 1 to 31, 2012$312 million · 51 events
- Drought in Missouri, August 1 to 31, 2012$178 million · 34 events
- Heat in Arkansas, August 1 to 5, 20121 death · 45 events
- Flash Flooding in Utah, August 1, 20121 death · $50,000 · 5 events
- Drought in Kansas, August 1 to 31, 2012$47 million · 3 events
- Excessive Heat in Oklahoma, August 1 to 4, 201217 injured · 21 events
- Hail and Damaging Wind in Virginia, August 1, 2012$1.8 million · 1.75 in hail · 9 events
- Hail and Damaging Winds in South Carolina, August 1 to 2, 2012$1.3 million · 1.5 in hail · 15 events
- Hail and Damaging Winds in Georgia, August 1, 2012$617,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399658, 399660, 399661, 399664, 399666, 399667, 399669, 399671, 399676, 399686, 399688, 399689, 399691, 399693, 399696, 399704, 399706, 399659, 399662, 399665, 399668, 399670, 399681, 399683, 399694, 399703, 399705.